MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840220DIUA-EN
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the medtronic field service engineer evaluated the ventilator and found the compressor's capacitor and flow pump had thermal damage.The ventilator is awaiting the replacement of the capacitor and flow pump.The ventilator is still not use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use the 840 ventilator compressor had smoke coming out and the circuit breaker tripped.The patient was removed from the ventilator and placed on an alternate ventilator without harm.
 
Additional Manufacturer Narrative
Additional information: the medtronic field service engineer evaluated the ventilator compressor and found the compressor components capacitor, flow pump, outlet filter and air dryer were burnt.The compressor is awaiting for the replacement of the mentioned parts.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the medtronic field service engineer evaluated the ventilator compressor and found the compressor components capacitor, flow pump, outlet filter and air dryer were burnt.The whole compressor has been replaced to resolve the reported issue.After repair, the ventilator passed all testing per manufacturer specifications and was returned to the customer.If the replaced part is returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: section d section g5 510k updated.Section e initial reporter additional code added to section h6 evaluation code result.H3 device evaluation summary: one compressor was returned to medtronic for further analysis.Analysis found smoke residue on both inside and outside of the compressor.Analysis determined that a fire might have occurred inside the 806 compressor chamber which caused the damage to all the main components, pipes and cables of the compressor.The source of the alleged fire was the motor start capacitor device as its surrounding area indicates the occurrence of most intense heat.All of the capacitor had fully disintegrated with only burned fragments visible in the base assembly of the unit.Analysis found indications that the motor starting capacitor was not mounted on the motor chassis frame, but was loose underneath the motor, and the motor muffler filter and air dryer inlet filter were not in position, or present in the compressor chamber, during the reported event.Analysis could not determine the overall operational hours of this compressor because the compressor printed circuit board (pcb) had been replaced and the original pcb (electrically erasable programmable read-only memory) eeprom was lost.There is no evidence that the 15k hours performance maintenance had ever been performed on this compressor, because the original motor was still installed in the compressor at the time of the thermal event.The cause of the observed condition was determined to be faulty motor starting capacitor.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key9662149
Report Number8020893-2020-00016
Device Sequence Number16979751
Product Code CBK
UDI-Device Identifier10884521181168
UDI-Public10884521181168
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840220DIUA-EN
Device Catalogue Number4-840220DIUA-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 01/12/2020
Supplement Date Received by Manufacturer02/16/2020
05/17/2020
10/15/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/10/2020
06/09/2020
10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
806 COMPRESSOR 4-076326-00, SN (B)(6).